Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Paley-Wiener theorem for locally compact abelian groups


Author: Gunar E. Liepins
Journal: Trans. Amer. Math. Soc. 222 (1976), 193-210
MSC: Primary 43A32
DOI: https://doi.org/10.1090/S0002-9947-1976-0430679-0
MathSciNet review: 0430679
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Extending the Paley-Wiener theorem to locally compact Abelian groups involves both finding a suitable Laplace transform and a suitable analogue for analytic functions. The Laplace transform is defined in terms of complex characters, and differentiability is defined with use of one-parameter subgroups. The resulting theorem is much as conjectured by Mackey [7],($ ^{1}$) the major differences being that the theorem is very much an $ {L^2}$ theorem and that the problem exhibits a surprising finite dimensional nature.


References [Enhancements On Off] (What's this?)

  • [1] W. F. Donoghue, Jr., Distributions and Fourier transforms, Academic Press, New York, 1969.
  • [2] L. Fuchs, Infinite Abelian groups. Vol. 2, Academic Press, New York, 1973. MR 0349869 (50:2362)
  • [3] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N.J., 1965. MR 31 #4927. MR 0180696 (31:4927)
  • [4] E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Band 115, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 # 158. MR 551496 (81k:43001)
  • [5] I. Kaplansky, Infinite Abelian groups, Univ. of Michigan Press, Ann Arbor, 1954. MR 16, 444. MR 0065561 (16:444g)
  • [6] L. H. Loomis, An introduction to abstract harmonic analysis, Van Nostrand, New York and London, 1953. MR 14, 883. MR 0054173 (14:883c)
  • [7] G. W. Mackey, The Laplace transform for locally compact Abelian groups, Proc. Nat. Acad. Sci. U.S.A. 34 (1948), 156-162. MR 9, 497. MR 0024446 (9:497c)
  • [8] D. Montgomery and L. Zippin, Topological transformation groups, 3rd printing, Interscience, New York, 1965. MR 0073104 (17:383b)
  • [9] R. E. A. C. Paley and N. Wiener, Fourier transforms in the complex domain, Amer. Math. Soc. Colloq. Publ., vol. 19, Amer. Math. Soc., Providence, R. I., 1934. MR 1451142 (98a:01023)
  • [10] L. Pontrjagin, Topological groups, Princeton Math. Ser., vol. 2, Princeton Univ. Press, Princeton, N. J., 1939. MR 1, 44. K. A. Ross, See E. Hewitt [4].
  • [11] W. Rudin, Fourier analysis on groups, Interscience Tracts in Pure and Appl. Math., no. 12, Interscience, New York, 1962. MR 27 #2808. MR 0152834 (27:2808)
  • [12] -, Real and complex analysis, McGraw-Hill, New York, 1966. MR 35 #1420. MR 0210528 (35:1420)
  • [13] R. Saeks, Resolution space operators and systems, Springer-Verlag, Berlin, 1973. MR 0465307 (57:5211)
  • [14] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Math. Ser., no. 32, Princeton Univ. Press, Princeton, N. J., 1971. MR 46 #4102. MR 0304972 (46:4102)
  • [15] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Math. Ser., no. 30, Princeton Univ. Press, Princeton, N. J., 1970. MR 44 #7280. G. Weiss: See E. M. Stein [14]. MR 0290095 (44:7280)
  • [16] K. Yoshida, Functional analysis, 2nd ed., Die Grundlehren der math. Wissenschaften, Band 123, Academic Press, New York; Springer-Verlag, Berlin, 1965. MR 31 #5054. MR 0180824 (31:5054)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A32

Retrieve articles in all journals with MSC: 43A32


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0430679-0
Keywords: Locally compact Abelian groups, Laplace transform, group character
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society